Hail, Dewey
- When
- May 29, 1:00 AM CST
- Where
- Dewey County, Vici
- Measured
- 1.75 in hail
- Reported by
- County Official
- Coordinates
- 36.150, -99.300
An area of storms moved out of Kansas into northwest Oklahoma just after midnight on the 29th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
An area of storms moved out of Kansas into northwest Oklahoma just after midnight on the 29th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at May 28, 10:03 PM CST, 2 hours 57 minutes earlier.
Area Forecast Discussion National Weather Service Norman OK 1103 PM CDT Mon May 28 2018 .DISCUSSION... && .AVIATION... Thunderstorms will effect Woodward for a few hours after midnight and thunderstorms are expected in northern Oklahoma after 300000; otherwise VFR conditions are expected. && .PREV DISCUSSION... /issued 343 PM CDT Mon May 28 2018/ DISCUSSION... In the short term, the high-resolution models have been quite persistent with the signal for storm development this afternoon from southwest Kansas into the northwestern panhandles. And this does seem reasonable with the dryline located out there and the backed winds through most of the panhandles, although the low- level moisture has mixed out quite a bit through the day in the western and central panhandles. But even though models have not shown a signal for development, we will also be watching western Oklahoma this afternoon or early evening where there has been a persistent cumulus field, the low-level moisture is higher, and the area is shown to have 3000 J/kg of CAPE with little or no CIN. We just don't have strong convergence. Still, will keep highest POPs in the northwest this evening with a decrease in coverage expected through the night. For tomorrow, the dryline sets up near the western border with the potential of isolated to scattered storms developing in the late afternoon from southwest Kansas southward along the dryline. There remains a persistent signal in the models for the thunderstorms in southern Kansas and perhaps northern Oklahoma to evolve into a MCS and move east or southeast into the area. And with that potential, agree with the SPC outlook of an enhanced risk with the potential of strong winds with this storm complex. These storms will continue southeast and likely out of the area around sunrise Wednesday morning. Then the main story will be the heat, although there will be some low storm chances north Wednesday evening and maybe toward the end of the forecast period. A front will move through Saturday/Saturday night bringing the temperatures down from hot to very warm. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 70 91 69 95 / 10 10 20 10 Hobart OK 72 95 69 100 / 20 20 10 0 Wichita Falls TX 72 97 73 103 / 0 10 10 0 Gage OK 69 94 64 94 / 40 20 20 0 Ponca City OK 70 92 68 93 / 10 10 50 10 Durant OK 71 92 73 96 / 0 0 20 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 11/09/09
Hazardous Weather Outlook National Weather Service Norman OK 1241 PM CDT Mon May 28 2018 OKZ004>048-050>052-TXZ083>090-291745- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1241 PM CDT Mon May 28 2018 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...This Afternoon and Tonight... .Thunderstorms... There is a Slight and Marginal Risk of severe thunderstorms today. .Location... The slight risk area is generally along and west of a Woodward to Erick and Hollis line. The marginal risk area is east of the slight risk, and west of an Alva to Mangum Oklahoma to Quanah Texas line. .Timing... The most likely time for severe storms will be from 8 pm through about 2 am Tuesday. .Impacts... Damaging wind gusts of 60 to 70 mph and hail up to the size of golf balls will be the main hazards. Some of the storms today will produce locally heavy rainfall which may result in some flooding. .Discussion... Scattered to numerous thunderstorms are expected to develop across western Kansas and the Oklahoma and Texas panhandles by late afternoon. The storms will move and develop to the east and should move into far western Oklahoma this evening. Damaging winds and hail will be possible with the stronger storms, especially across northwestern Oklahoma. Storm intensity will decrease during the late evening and overnight hours. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... Storm spotter groups and emergency management personnel should prepare for severe weather operations. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... .Thunderstorms... There is an Enhanced Risk of severe thunderstorms Tuesday afternoon and evening, generally north of a line from Buffalo to Waynoka to Enid to Blackwell. To the south of the Enhanced Risk area is a Slight Risk of severe thunderstorms north of a line from Erick to Altus to Duncan to Shawnee to Stroud. Storms will be capable of producing large hail and strong winds. Some isolated storms will be possible throughout the risk areas in the afternoon and early evening. Storms in northern Oklahoma and Kansas will likely evolve into a thunderstorm complex producing strong winds in the evening hours, especially across the Enhanced Risk area of northern Oklahoma. The risk of severe weather will be highest between 4 pm Tuesday afternoon through 4 am Wednesday morning. A few thunderstorms may develop across northern Oklahoma Wednesday night; otherwise, dry weather is expected Thursday through Sunday. .Heat... Triple digit heat is expected across the western third of Oklahoma and western north Texas by the middle of the week. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook. Updated with the new severe weather outlook for Tuesday.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 1037 PM CDT MON MAY 28 2018 OKZ004-009-290400- Harper OK-Ellis OK- 1037 PM CDT MON MAY 28 2018 ...SIGNIFICANT WEATHER ADVISORY FOR Harper and northwestern Ellis Counties Until 1100 PM CDT... AT 1033 PM CDT, strong thunderstorms were along a line extending from 3 miles east of Englewood to near Laverne to 8 miles northwest of Shattuck, moving northeast at 45 MPH. HAZARDS INCLUDE... Hail up to one-half inch diameter... Wind gusts to 50 MPH... LAT...LON 3700 9957 3643 9964 3624 9999 3700 10000 TIME...MOT...LOC 0333Z 226DEG 41KT 3703 9992 3670 9986 3635 9999 WR
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1100 PM CDT MON MAY 28 2018
OKZ004-005-009-010-290445-
Woodward OK-Harper OK-Woods OK-Ellis OK-
1100 PM CDT MON MAY 28 2018
...SIGNIFICANT WEATHER ADVISORY FOR northern Woodward...Harper...
northwestern Woods and north central Ellis Counties Until 1145 PM
CDT...
AT 1057 PM CDT, strong thunderstorms were along a line extending from
8 miles southeast of Englewood to 4 miles north of May to 5 miles
north of Gage, moving northeast at 50 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 50 MPH...
LAT...LON 3700 9906 3656 9910 3631 9982 3681 9997
3699 9999
TIME...MOT...LOC 0357Z 231DEG 43KT 3698 9985 3669 9974 3640 9974
WRSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1136 PM CDT MON MAY 28 2018
OKZ004-009-010-290515-
Woodward OK-Harper OK-Ellis OK-
1136 PM CDT MON MAY 28 2018
...SIGNIFICANT WEATHER ADVISORY FOR west central Woodward...
southwestern Harper and northwestern Ellis Counties Until 1215 AM
CDT...
AT 1133 PM CDT, a strong thunderstorm was located 9 miles northwest
of Gage, moving northeast at 35 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts over 50 MPH...
Frequent cloud to ground lightning...
Locations impacted include...
Woodward, Shattuck, Buffalo, Gage, Fargo, Fort Supply, May, Tangier
and Catesby.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3660 10000 3687 9962 3645 9926 3622 9982
3640 10000
TIME...MOT...LOC 0433Z 232DEG 31KT 3642 9987
03The Vance AFB radar (KVNX), 124 km away, was scanning. The volume nearest the first event began at 07:00 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2018Every state in 2018This day in weather historyWarnings in Oklahoma, May 2018
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 756815.